Alert archive / California / Gale Watches in 2010
Gale Watch 5, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Feb 2, 2010, 2:05 PM PST. It took effect at Feb 4, 2010, 9:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 2, 2010, 2:05 PM PST (22:05 UTC)
- In effect from
- Feb 4, 2010, 9:00 AM PST
- Expired
- Feb 3, 2010, 2:38 AM PST
- In force
- Issued by
- NWS Eureka, CA
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Feb 2, 1:49 PM PST, 16 minutes earlier.
Area forecast discussion, Feb 2, 1:49 PM PST, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 149 PM PST TUE FEB 2 2010 .SYNOPSIS...A PROGRESSIVE WEATHER PATTERN WILL CONTINUE PERIODS OF RAIN INTO THE WEEKEND. SHOWERS WILL DIMINISH LATE TONIGHT INTO WEDNESDAY MORNING WITH A BRIEF BREAK IN RAIN WEDNESDAY AFTERNOON. A COLD FRONT WILL PRODUCE GUSTY SOUTH WINDS AND MORE SUBSTANTIAL RAIN THURSDAY NIGHT. && .DISCUSSION...SATELLITE IMAGERY SHOWS A BROAD AREA OF LOW PRESSURE OFFSHORE OREGON AND CA WITH THE LOW CENTERED NEAR 43N 132W. THIS LOW WILL CONTINUE TO GENERATE SHOWERS ACROSS NW CA TONIGHT AND WED MORNING AS THE LOW AND ITS ASSOCIATED TROUGH SHIFTS INLAND. BROAD AREA OF OPEN CELLED CUMULUS CIRCULATING AROUND THE LOW IS INDICATIVE OF COLD AIR ALOFT. WITH THIS COLD AIR ALOFT AND STEEPENING LAPSE RATES...ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT INTO WEDNESDAY. THE GREATEST THREAT OF CONVECTION REMAINS OVER THE WATERS AND ALONG THE IMMEDIATE COAST. SNOW LEVELS WILL GENERALLY BE NEAR 4000 FEET TONIGHT...BUT MAY BRIEFLY DROP TO 3500 FEET ACROSS INTERIOR TRINITY COUNTY LATE TONIGHT. SHOWERS WILL DIMINISH WED AFTERNOON AS A WEAK SHORT WAVE RIDGE MOVES OVER THE REGION. HIGH PRESSURE WILL PROVIDE A BRIEF BREAK IN SHOWERS WED AFTERNOON AND EVENING...BUT THE NEXT APPROACHING STORM WILL PUSH THE RIDGE QUICKLY TO THE EAST WED NIGHT. WAA/ISENTROPIC LIFT WILL PRODUCE LIGHT RAIN THU MORNING AHEAD OF THE MAIN FRONT. GUSTY SOUTH WINDS WILL ALSO DEVELOP ALONG THE COAST AND EXPOSED RIDGES THU MORNING AHEAD OF THE FRONT...AND CONTINUE INTO THE EVENING WITH THE FRONT PASSAGE. THE COLD FRONT WILL MOVE ACROSS THE REGION IN THE EVENING AND GENERATE MORE STEADY AND SUBSTANTIAL RAIN THROUGH THU NIGHT. RAINFALL TOTALS FOR THU AND THU NIGHT WILL RANGE FROM AROUND A HALF OF AN INCH NORTH OF GARBERVILLE TO AROUND AN INCH SOUTH OF GARBERVILLE. SNOW LEVELS SHOULD REMAIN AT OR ABOVE 4000 FEET. SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE ABOVE 5000 FEET...BUT DO NOT PLAN ON ISSUING ANY WINTER WEATHER PRODUCTS DUE TO THE LOCALIZED NATURE OF THESE HIGHER AMOUNTS. SNOW ACCUMULATIONS AT OR BELOW PASS LEVEL WILL BE LIGHT WITH NO MAJOR SNOW IMPACTS EXPECTED. THERE WILL BE ANOTHER BRIEF BREAK IN RAINFALL FRI...THEN A SECONDARY TROUGH WILL GENERATE ADDITIONAL RAIN FRI NIGHT INTO SAT. MODEL SOLUTIONS VARY BEYOND SAT BUT HINT AT AN UPPER LEVEL RIDGE WITH DRIER CONDITIONS SUN AND MON. HAVE TRENDED POPS DOWN IN THE LONG TERM...BUT HAVE CONTINUED WITH CLIMO POPS DUE TO THE INCONSISTENCIES IN MODEL FORECASTS. TH && .AVIATION...AN UPPER LOW OFFSHORE WILL MAINTAIN SOUTHERLY FLOW ACROSS THE FORECAST AREA WITH CONTINUED VARIABLE SHOWER ACTIVITY FOR THE AIRPORTS. CONDITIONS WILL REMAIN GENERALLY VFR IN ALL LOCATIONS THROUGH THE EVENING...ALTHOUGH PERIODIC DIPS TO MVFR VSBY/CIGS WILL OCCUR IN HEAVIER SHOWERS. AS THE UPPER LOW APPROACHES THE COAST THIS EVENING...INSTABILITY APPEARS SUFFICIENT TO CONTINUE MENTION OF ISOLD TSTMS AFTER 0300 UTC. ALSO EXPECT TO SEE A RETURN OF REDUCED VSBY OVER THE INTERIOR VALLEYS EARLY WED MORNING.CC && .MARINE...MODERATE SOUTH WINDS CONTINUE OVER THE WATERS THIS AFTERNOON AS AN UPPER LOW LINGERS OVER THE OFFSHORE WATERS. WINDS HAVE INCREASED TO SCA OVER THE NORTHERN OUTER WATERS...MAINLY WEST OF CAPE MENDOCINO. EXPECT WINDS TO CONTINUE NEAR OR JUST BELOW THESE SPEEDS THROUGH WEDNESDAY NIGHT. THURSDAY MORNING A STRONGER LOW WILL APPROACH THE COAST...BRINGING WINDS TO GALE FORCE OVER THE OUTER WATERS. THE GFS APPEARS TO BE SLIGHTLY FASTER THAN THE NAM BRINGING THE STRONGER WINDS INTO OUR WATERS...BY A FEW HOURS...BUT DECIDED TO GO WITH GFS TIMING AS IT IS IN AGREEMENT WITH THE ECMWF SOLUTION AND BOTH HAVE BEEN FAIRLY CONSISTENT OVER THE PAST FEW DAYS. EXPECT TO SEE GUSTS TO 40 KNOTS. THURSDAY AND THURSDAY EVENING. MODELS ARE NOW DECREASING WINDS FAIRLY QUICKLY ON FRIDAY BUT WILL WAIT FOR ANOTHER RUN BEFORE COMMITTING TO THIS NEW SOLUTION. STILL EXPECT TO SEE BUILDING SHORT PERIOD S-SW SEAS ALONG WITH THE WINDS...COMBINED WITH A LONGER PERIOD WEST SWELL. WINDS WILL DIMINISH FOR THE WEEKEND BUT THE WEST SWELL WILL BUILD TO NEAR 12 TO 13 FEET. CC && .EKA WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR ALL WATERS. GALE WATCH FOR THURSDAY PZZ470-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Feb 2, 5:08 AM PST, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 508 AM PST TUE FEB 2 2010 CAZ001>004-076-031430- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 508 AM PST TUE FEB 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT...MAINLY ALONG THE REDWOOD AND MENDOCINO COASTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED THUNDERSTORMS WILL AGAIN BE POSSIBLE WEDNESDAY. A COUPLE OF WINTER STORM SYSTEMS ARE EXPECTED TO PUSH THROUGH THE REGION THURSDAY THROUGH THURSDAY NIGHT...AND FRIDAY NIGHT THROUGH SATURDAY. PERIODS OF HEAVY RAIN AND STRONG GUSTY WINDS WILL BE POSSIBLE...ESPECIALLY THURSDAY AND THURSDAY NIGHT. SNOW LEVELS WILL AVERAGE AROUND 4000 FEET WITH SEVERAL INCHES OF ACCUMULATION LIKELY. PLEASE STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS DEVELOPING SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.